Florida, 2003

Funnel Cloud in Florida, June 3, 2003

June 3, 2003 · NWS JAX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 3, 8:10 AM EST, 5 hours 10 minutes earlier.

Area forecast discussion, Jun 3, 8:10 AM EST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
910 AM EDT TUE JUN 3 2003

PUBLIC...A VERY UNSTABLE AND JUICY AIRMASS IN PLACE ACRS THE CWA AS
THE ENTIRE AREA IS IN THE WARM SECTOR AHEAD OF AN APPROACHING UPR
LVL SHORT WAVE TROUGH THAT EXTENDS FROM AN UPR LOW OVER THE GREAT
LAKES TO THE NORTHERN GULF COAST REGION. A LINE OF CONVECTION WAS
MOVING ENE THRU THE CENTRAL FL PANHANDLE WITH PRE-SQUALL STORMS
DEVELOPING W OF CEDAR KEY. THERE IS LITTLE BLOW-OFF CLOUD COVER OVER
THE CWA AHEAD OF THE APPROACHING CONVECTION SO WE WILL CONTINUE TO
WARM INTO THE UPR 80S BY NOON (RIGHT NOW JAX IS 80 DEG F/DEW PT A
JUICY 73). MODIFIED N FL 12Z RAOBS ADVERTISE OUTSTANDING AFTN CAPES
OF 4000-5000 J/KG AND LI/S OF -9 TO -11. WITH ABUNDANT INSTABILITY
IN PLACE AND DECENT PVA OVER GA ZONES WILL UP POPS TO 60% IN WESTERN
GA AND TAPPER W-E TO CHC ALONG THE EAST COAST. DO EXPECT AN AFTN
SEABREEZE PINNED ALONG THE E COAST UNDER DOMINANT SW FLOW. WILL
REMOVE FG WORDING AS WELL.

.MARINE...FORECAST ON TRACK WITH SEAS 2-3 FT AND SLY WINDS OF 10-15
KTS. EXPECT SPEEDS TO INCREASE THIS AFTN AS THE PGRAD TIGHTENS AHEAD
OF THE APPROACHING COLD FRONT.

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.

ENYEDI/SHASHY
Hazardous weather outlook, Jun 3, 11:20 AM EST, 2 hours before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-032215-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1220 PM EDT TUE JUN 3 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EXTREME NORTHEAST
FLORIDA AND OVER SOUTHEAST GEORGIA...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THE REMAINDER OF
THIS AFTERNOON AND EVENING OVER THE AREA. WHILE MOST STORMS WILL NOT
PRODUCE SEVERE WEATHER...ISOLATED SEVERE THUNDERSTORMS MAY PRODUCE
PENNY SIZE HAIL AND WIND GUSTS TO 60 MPH. OTHERWISE...SOME STRONG
STORMS WILL PRODUCE FREQUENT LIGHTNING...RAINFALL NEAR 2 INCHES PER
HOUR...AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE WILL BE SCATTERED TO NUMEROUS THUNDERSTORMS OVER THE AREA
WEDNESDAY. LOCALLY HEAVY RAINFALL MAY OCCUR OVER MAINLY THE SUWANNEE
VALLEY OF NORTH FLORIDA AND ACROSS SOUTHEAST GEORGIA. SCATTERED
SHOWERS AND THUNDERSTORMS WILL DEVELOP MAINLY DURING THE AFTERNOON
HOURS THURSDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD SELF ACTIVATE IF ANY WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MZ/ARS

In the hours before

Special weather statement, Jun 3, 10:54 AM EST, 2 hours 26 minutes before
FLZ040-031700-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1154 AM EDT TUE JUN 3 2003

...STRONG THUNDERSTORMS WILL IMPACT MARION COUNTY THROUGH 1 PM...

AT 1154 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ABOUT 10 MILES SOUTHWEST OF
OCALA...MOVING NORTHEAST AROUND 20 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RAINBOW LAKE
ESTATES...FELLOWSHIP AND LOWELL THROUGH 100 PM EDT. HAIL UP TO ONE
HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

ENYEDI
Special weather statement, Jun 3, 12:16 PM EST, 1 hour 4 minutes before
FLZ030>032-036-037-031815-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
116 PM EDT TUE JUN 3 2003

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT BRADFORD...EASTERN
ALACHUA...SOUTHWEST CLAY AND PUTNAM COUNTIES THROUGH 215 PM...

AT 116 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ABOUT 7 MILES SOUTH OF ORANGE
HEIGHTS...MOVING NORTHEAST AT 20 MPH. THIS LINE OF STRONG
THUNDERSTORMS WILL AFFECT AREAS AROUND NEW
RIVER...STARKE...HAMPTON...GOLD HEAD STATE PARK...KEYSTONE
HEIGHTS...PUTNAM HALL...INTERLACHEN...EDGAR AND LAKE GENEVA 215 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

BROYLES
Special weather statement, Jun 3, 12:44 PM EST, 36 minutes before
GAZ132-149-031815-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
144 PM EDT TUE JUN 3 2003

...STRONG THUNDERSTORMS WILL IMPACT ATKINSON AND COFFEE COUNTIES
THROUGH 215 PM...

AT 144 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
8 MILES NORTH OF WILLACOOCHEE TO 9 MILES SOUTH OF PEARSON...MOVING
NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND PEARSON...AXSON...AMBROSE...PRIDGEN...BROXTON
AND DOUGLAS THROUGH 215 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
TORRENTIAL RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS.

HESS
Special weather statement, Jun 3, 1:01 PM EST, 19 minutes before
FLZ032-033-037-038-031830-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
201 PM EDT TUE JUN 3 2003

...STRONG THUNDERSTORMS WILL IMPACT CLAY...PUTNAM...ST JOHNS AND
NORTHWEST FLAGLER COUNTIES THROUGH 230 PM...

AT 201 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
18 MILES EAST OF RAIFORD TO 16 MILES NORTH OF PALATKA TO 5 MILES
WEST OF CRESCENT CITY...MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SATSUMA...POMONA
PARK...PALATKA...KINGSLEY...CRESCENT CITY...SAN MATEO...PENNEY FARMS
AND MIDDLEBURG THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
TORRENTIAL RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS.

HESS
Special weather statement, Jun 3, 1:06 PM EST, 14 minutes before
FLZ023-025-031830-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
206 PM EDT TUE JUN 3 2003

...STRONG THUNDERSTORMS WILL IMPACT BAKER AND WESTERN DUVAL COUNTIES
THROUGH 230 PM...

AT 206 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
11 MILES WEST OF SANDERSON TO 6 MILES SOUTHWEST OF MAXVILLE...MOVING
NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND SANDERSON...MAXVILLE...GLEN ST.
MARY...MACCLENNY...TAYLOR AND BALDWIN THROUGH 230 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. TORRENTIAL RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS.

HESS
Special weather statement, Jun 3, 1:17 PM EST, 3 minutes before
FLZ038-031845-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
217 PM EDT TUE JUN 3 2003

...STRONG THUNDERSTORMS WILL IMPACT EASTERN FLAGLER COUNTY THROUGH
245 PM...

AT 217 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
5 MILES WEST OF ESPANOLA TO 14 MILES SOUTH OF FLAGLER BEACH...OR
ALONG A LINE EXTENDING FROM 4 MILES EAST OF ANDALUSIA TO 7 MILES WEST
OF ORMOND BEACH...MOVING NORTH AT 25 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ESPANOLA...BUNNELL...PALM
COAST...FLAGLER BEACH AND MARINELAND THROUGH 245 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. TORRENTIAL RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS.

HESS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Columbia

When
June 3, 1:20 PM EST
Where
Columbia County, 3 mi S of Lake City
Reported by
GENERAL PUBLIC
Coordinates
30.224, -82.621 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359450.